Alert archive / Iowa / Tornado Warnings in 2010

Tornado Warning 42, NWS Sioux Falls, SD

July 17, 2010Dickinson County, Iowa; Jackson County, Minnesota

NWS Sioux Falls, SD issued this tornado warning at Jul 17, 2010, 10:04 PM CDT for Dickinson County, Iowa; Jackson County, Minnesota. It was in force for 26 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2010, 10:04 PM CDT (03:04 UTC)
Expired
Jul 17, 2010, 10:30 PM CDT
In force
26 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Dickinson County, IA, Jackson County, MN

The radar

The Sioux Falls radar (KFSD), 124 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 10:04 PM CDTTSTM WND GST 808 Sw Lakefield, MNWINDS ESTIMATED AT 80 MPH BLEW SMALL TREES DOWN, A GRAIN AUGER OVER, AND CAUSED WIND DAMAGE TO CROPS.
Jul 17, 10:05 PM CDTTSTM WND DMG7 S Okabena, MN70 MPH WINDS AND TREES DOWN.
Jul 17, 10:15 PM CDTTSTM WND GST 604 Ne Lake Park, IA
Jul 17, 10:20 PM CDTTSTM WND DMGLake Park, IASEVERAL 8 TO 10 INCH DIAMETER BRANCHES DOWN, BLOCKING ROADS. POWER IS ALSO OUT AT MANY LOCATIONS IN THE COUNTY.
Jul 17, 10:20 PM CDTTSTM WND GST 804 E Lake Park, IAONE HALF MILE OF LARGE TRANSMISSION LINES DOWN.
Jul 17, 10:20 PM CDTTSTM WND GST 80Lake Park, IA70 TO 80 MPH WINDS ESTIMATED 2 MILES NORTHEAST OF LAKE PARK. ALSO SOME SMALL HAIL FALLING.
Jul 17, 10:24 PM CDTTSTM WND DMG7 N Spirit Lake, MNTREES WERE BLOWN DOWN ON 2 CAMPERS IN BROWN PARK.
Jul 17, 10:24 PM CDTTSTM WND GST 604 Ne Lake Park, IAEMERGENCY MANAGER REPORTED 50 TO 60 MPH WIND GUSTS AND A FIRE EAST OF MILFORD CAUSED BY LIGHTNING.
Jul 17, 10:24 PM CDTTSTM WND GST 805 Wnw Spirit Lake, IAMORTON BUILDING DESTROYED AND NUMEROUS TREES DOWN.
Jul 17, 10:25 PM CDTTSTM WND DMG6 W Spirit Lake, IALOTS OF TIN AND SHINGLES BLOWN OFF BUILDINGS AND LAYING ACROSS IOWA HIGHWAY 9.
Jul 17, 10:28 PM CDTTSTM WND GST 96.96 W Spirit Lake, IA
Jul 17, 10:35 PM CDTTSTM WND GST 74Okoboji, IA
Jul 17, 10:40 PM CDTTSTM WND DMG4 W Spirit Lake, IASTREET LIGHT POLE DOWN AT INTERSECTION OF IOWA HIGHWAYS 9 AND 86.
Jul 17, 10:40 PM CDTTSTM WND DMGArnolds Park, IALARGE TREE LIMB DOWN IN ARNOLDS PARK.
Jul 17, 10:40 PM CDTTSTM WND GST 734 W Spirit Lake, IASEVERAL LARGE TREES...MANY BRANCHES...AND SEVERAL POWER LINES AND POLES BLOWN DOWN. POWER OUTAGE IN AREA. MARBLE SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 8:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1779 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WFUS53 KFSD 180304
TORFSD
IAC059-MNC063-180330-
/O.NEW.KFSD.TO.W.0042.100718T0304Z-100718T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1004 PM CDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN DICKINSON COUNTY IN NORTHWEST IOWA...
  SOUTH CENTRAL JACKSON COUNTY IN SOUTHWEST MINNESOTA...

* UNTIL 1030 PM CDT

* AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 8 MILES SOUTHWEST OF LAKEFIELD...OR 15
  MILES EAST OF WORTHINGTON...AND MOVING SOUTH AT 25 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  LAKE PARK AROUND 1025 PM CDT...
  WAHPETON...OKOBOJI...SPIRIT LAKE AND ORLEANS AROUND 1030 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4335 9501 4336 9536 4364 9541 4370 9520
TIME...MOT...LOC 0305Z 344DEG 23KT 4360 9529

$$

WEISSER
2 follow-up statements
766 
WWUS53 KFSD 180317
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1017 PM CDT SAT JUL 17 2010

IAC059-MNC063-180330-
/O.CON.KFSD.TO.W.0042.000000T0000Z-100718T0330Z/
DICKINSON IA-JACKSON MN-
1017 PM CDT SAT JUL 17 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL JACKSON AND
NORTHERN DICKINSON COUNTIES UNTIL 1030 PM CDT...

AT 1017 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 7 MILES NORTHWEST OF ORLEANS...OR 8 MILES
NORTHWEST OF SPIRIT LAKE...MOVING SOUTHEAST AT 35 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  SPIRIT LAKE AND ORLEANS AROUND 1025 PM CDT...
  OKOBOJI...WAHPETON AND ARNOLDS PARK AROUND 1030 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

AT 1015 PM CDT...60 MPH WINDS WERE REPORTED 4 MILES NORTHEAST OF 
LAKE PARK.

&&

LAT...LON 4335 9501 4336 9536 4364 9541 4370 9520
TIME...MOT...LOC 0317Z 334DEG 29KT 4350 9520

$$

WEISSER
234 
WWUS53 KFSD 180331
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1031 PM CDT SAT JUL 17 2010

IAC059-MNC063-180341-
/O.EXP.KFSD.TO.W.0042.000000T0000Z-100718T0330Z/
DICKINSON IA-JACKSON MN-
1031 PM CDT SAT JUL 17 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL JACKSON AND NORTHERN
DICKINSON COUNTIES HAS EXPIRED...

WHILE THE THREAT FOR TORNADOES APPEARS TO HAVE DECREASED...WIND 
GUSTS TO 80 TO 90 MPH WILL REMAIN POSSIBLE AROUND ARNOLDS 
PARK...OKOBOJI...MILFORD AND TERRIL.

LAT...LON 4335 9501 4336 9536 4364 9541 4370 9520
TIME...MOT...LOC 0317Z 334DEG 29KT 4350 9520

$$

WEISSER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jul 17, 3:15 PM CDT, 6 hours 49 minutes earlier.

Area forecast discussion, Jul 17, 3:15 PM CDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT SAT JUL 17 2010

.DISCUSSION...

PRETTY GOOD CAP IN PLACE WITH 13 TO 15 DEG CELSIUS AIR AT 70H OVER
MOST OF SOUTHEAST SOUTH DAKOTA.  THE QUESTION FOR THIS EVENING IS
WILL THE CAP BREAK WITH SOME LOCATIONS APPROACHING CONVECTIVE TEMP
OR WILL IT WAIT FOR FRONT AND INTERACTION WITH STORMS TO OUR NORTH?
ATTM...I DON'T FEEL CONFIDENT THAT THE CAP WILL BREAK EVEN THOUGH
HR3 MODEL SHOWS CONVECTION INITIATION IN CENTRAL SOUTH DAKOTA ALONG
FRONT.  REASONING FOR NOT FOLLOWING HR3 IS THAT IT ALREADY SHOWS
CONVECTION SHOULD BE OCCURRING AT 19Z IN PORTIONS OF THE AREA WHICH
HASNT OCCURRED.  EXPECT CONVECTION TO DEVELOP AFTER 00Z AS FRONT
IMPINGES ON THE AREA AND STORMS TO NORTH START TO INFLUENCE THE
AREA.  SEVERE THREAT WILL CONTINUE BUT BY THE TIME IT REACHES OUR
CWA IT MAY BE MORE A WIND THREAT THAN ANYTHING ELSE.  TORNADO AND
HAIL THREAT ONLY POSSIBLE WITH INITIAL DEVELOPMENT AND MORE FAVORED
TO THE NORTH OF CWA.

AFTER FRONT PUSHES THRU TONIGHT...SFC HIGH WL SETTLE OVR THE CWA ON
SUN PRODUCING MILD TEMPS AND LESS HUMIDITY. PBLY WL SEE SOME CU
DEVELOP DURING THE DAY SO WL GO WITH PC SKIES.

LATE SUN NITE AND MON BECOME A PBLM AS MODELS DIFFER ON STRENGTH OF
S/W. BOTH EC AND NAM WEAKER AND BASICALLY KEEP PRECIP ACRS FAR WRN
CWA WHILE BOTH GEM AND GFS PROGRESS THIS WAVE ACRS CWA DURING THE
DAY ALONG WITH SCT RW/TRW. ALSO BOTH NAM AND EC KEEP LOW LEVELS DRY
AND THUS PRODUCE NO RAIN E OF JAMES RVR. WITH THE UNCERTAINTY OF
THIS WAVE WILL KEEP CHC OF RW/TRW SPREADING W TO E ACRS CWA MON INTO
MON EVE. WITH ELY FLO AND CLOUD COVER...EXPECT TEMPS TO BE BLO NORM
ACRS CWA ON MON.

AFTER MON...FNT STALLS FM E TO W ACRS NEB AND IA WITH PERIODIC WAVES
MOVING EWD ACRS THE PLAINS. THIS IS A GOOD SET UP FOR NOCTURNAL AND
EARLY MORN STORMS JUST ABOUT EVERY DAY IN THE FCST PD. THE BEST CHC
WL BE ACRS SRN CWA CLOSER TO BNDRY BUT IF FNT LIFTS A LITTLE FURTHER
N...THEN ALL OF CWA WL HAVE DECENT CHANCES OF RAIN. SO FOR NOW WL GO
CHC POPS DURING THE NIGHTIME HOURS...TRIMMING BACK TO SLIGHT CHC
DURING THE DAY. TEMPS EXPECTED TO BE CLOSER TO NORM FOR TUE INTO
SAT...BUT ANY COMPLEX THAT DEVELOPS DURING THE NIGHTIME HOURS WUD
HAVE IMPACT ON DAYTIME TEMPS. SINCE TIMING OF THESE MESO FEATURES IN
THE EXTENDED PDS WL BE DIFFICULT...WL NOT STRAY MUCH FM CURRENT HIGH
TEMPS AND HPC GUID.

&&

.AVIATION...

VFR CONDITIONS EXPECTED UP TO -TSRA DEVELOPMENT...WHICH SHOULD BE
AFTER 00Z.  BIG QUESTION ALL DAY CONTINUES TO BE...HOW EXTENSIVE
WILL THE CONVECTION BE WITH THE CAP IN PLACE.  AT THIS POINT...TSRA
DEVELOPMENT WILL HAVE TO WAIT UNTIL STORMS TO THE NORTH START
DEVELOPING ALONG FRONT AND BEGINS INTERACTING WITH COOL POOL ALOFT.
AT THIS POINT...I FEEL MOST OF THE STORMS WILL BE EAST KHON SO I
LEFT OUT MENTION OF TSRA.  INCLUDED MENTION OF SEVERE IN KFSD TAF
BUT AFTER 02Z.  KSUX SHOULD SEE TSRA AS WELL BUT CHANCES FOR SEVERE
ARE LESS.  OUTSIDE TSRA ACTIVITY CIGS SHOULD BE VFR.

HEITKAMP

&&

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR IAZ020>022-031-032.

MN...NONE.

NE...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR NEZ013-014.

SD...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR SDZ068>071.

&&
Hazardous weather outlook, Jul 17, 11:08 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1108 AM CDT SAT JUL 17 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-181200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1108 AM CDT SAT JUL 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND
THIS EVENING ACROSS PORTIONS OF SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...AND NORTHWEST
IOWA. ANY OF THE STORMS THAT DEVELOP HAVE THE POTENTIAL FOR HAIL
AND STRONG WINDS.  A FEW TORNADOES ARE POSSIBLE WITH INITIAL
STORM DEVELOPMENT IN AREAS OF SOUTHWEST MINNESOTA.  THE MOST
LIKELY AREAS TO EXPERIENCE THESE SEVERE STORMS WILL BE ALONG AND
EAST OF INTERSTATE 29.

TO THE WEST OF THE INTERSTATE...SEVERE THUNDERSTORMS ARE STILL
POSSIBLE BUT WILL NOT BE AS WIDESPREAD DUE TO THE WARM AIR ALOFT.
 THE MAIN THREAT FROM THESE STORMS WILL BE STRONG WINDS.

FLOODING...
THE EXPECTED MOVEMENT OF THE STORMS THAT DEVELOP THIS AFTERNOON
AND EVENING SHOULD MINIMIZE THE FLASH FLOOD THREAT.
HOWEVER...THE BRIEF PERIODS OF HEAVY RAIN ACROSS PORTIONS OF
SOUTHWEST MINNESOTA MAY RESULT IN LOCALIZED URBAN DRAINAGE ISSUES
OR PONDING OF WATER.

EXCESSIVE TEMPERATURES...
HEAT INDICES ARE EXPECTED TO THE 105 TO 110 DEGREE RANGE FOR A
FEW HOURS THIS AFTERNOON IN PORTIONS OF THE MISSOURI RIVER
VALLEY...FROM SPRINGFIELD AND YANKTON SOUTH DAKOTA...TO SIOUX
CITY AND STORM LAKE IOWA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE LATE MONDAY NIGHT...BUT
MORE LIKELY DURING THE OVERNIGHT HOURS OF MONDAY NIGHT.  THE
STORMS ARE NOT EXPECTED TO BE SEVERE BUT A FEW STORMS COULD
PRODUCE WIND GUSTS TO 40 OR 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM FOR AREAS ALONG
AND EAST OF INTERSTATE 29.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 17, 9:00 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
900 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      BROOKINGS               44.31N 96.79W
07/17/2010                   BROOKINGS          SD   TRAINED SPOTTER

            1.48 INCH OF RAIN FELL BETWEEN 730 PM AND 830 PM IN
            BROOKINGS, CAUSING STREETS TO BE UNDER WATER. SOME PEA TO
            0.25 INCH HAIL ACCOMPANIED THE RAIN.

&&

TRM
Local storm report, Jul 17, 9:08 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
908 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     1 WNW CURRIE            44.08N 95.68W
07/17/2010  E60 MPH          MURRAY             MN   TRAINED SPOTTER

            HEAVY RAIN AND WINDS ESTIMATED AT 60 MPH.

&&

TRM
Local storm report, Jul 17, 9:12 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     8 NNE SLAYTON           44.10N 95.69W
07/17/2010                   MURRAY             MN   LAW ENFORCEMENT

            TREES DOWN IN LAKE SHETEK STATE PARK

&&

BT
Local storm report, Jul 17, 9:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
942 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     8 NNE SLAYTON           44.10N 95.69W
07/17/2010                   MURRAY             MN   LAW ENFORCEMENT

            2 TO 3 FOOT DIAMETER TREES DOWN AND TRAPPED 4 PEOPLE AT
            THE RESTAURANT AT LAKE SHETEK. NO INJURIES. WINDS
            ESTIMATED AT 70 MPH.

0926 PM     TSTM WND GST     LISMORE                 43.75N 95.95W
07/17/2010  E70.00 MPH       NOBLES             MN   TRAINED SPOTTER

            60 TO 70 MPH WINDS LASTED 2 TO 3 MINUTES.

&&

TRM
Local storm report, Jul 17, 9:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     8 NNE SLAYTON           44.10N 95.69W
07/17/2010                   MURRAY             MN   LAW ENFORCEMENT

            2 TO 3 FOOT DIAMETER TREES DOWN AND TRAPPED 4 PEOPLE AT A
            RESTAURANT AT LAKE SHETEK. NO INJURIES. WINDS ESTIMATED
            AT 70 MPH. CARS AND CAMPERS DAMAGED.

&&

BT
Local storm report, Jul 17, 9:54 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
954 PM CDT SAT JUL 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     HAIL             MITCHELL                43.73N 98.03W
07/17/2010  E0.75 INCH       DAVISON            SD   LAW ENFORCEMENT

0648 PM     TSTM WND GST     6 NW BRUCE              44.50N 96.98W
07/17/2010  E60.00 MPH       BROOKINGS          SD   TRAINED SPOTTER

            5 INCH DIAMETER BRANCH TORN OFF A TREE

0743 PM     HAIL             BROOKINGS               44.31N 96.79W
07/17/2010  E0.75 INCH       BROOKINGS          SD   TRAINED SPOTTER

            HEAVY RAIN ACCOMPANIED THE HAIL.

0751 PM     HAIL             VOLGA                   44.32N 96.92W
07/17/2010  E0.75 INCH       BROOKINGS          SD   TRAINED SPOTTER

0751 PM     HAIL             WSW VOLGA               44.32N 96.93W
07/17/2010  E2.00 INCH       BROOKINGS          SD   TRAINED SPOTTER

            MOSTLY PENNY SIZED WITH A FEW UP TO 2 INCHES IN DIAMETER

0751 PM     HAIL             BROOKINGS               44.31N 96.79W
07/17/2010  E0.88 INCH       BROOKINGS          SD   TRAINED SPOTTER

0755 PM     TSTM WND GST     BROOKINGS               44.31N 96.79W
07/17/2010  E60.00 MPH       BROOKINGS          SD   TRAINED SPOTTER

            5 INCH BRANCH DOWN

0810 PM     FLASH FLOOD      BROOKINGS               44.31N 96.79W
07/17/2010                   BROOKINGS          SD   TRAINED SPOTTER

            UP TO A FOOT OF STANDING WATER IN SOUTH BROOKINGS

0820 PM     HAIL             BROOKINGS               44.31N 96.79W
07/17/2010  E0.88 INCH       BROOKINGS          SD   TRAINED SPOTTER

            HAIL WAS FLAT, BUT THE WIDEST PART WAS AS BIG AS A
            NICKEL. HEAVY RAIN ACCOMPANIED THE HAIL.

0830 PM     FLASH FLOOD      BROOKINGS               44.31N 96.79W
07/17/2010                   BROOKINGS          SD   TRAINED SPOTTER

            1.48 INCH OF RAIN FELL BETWEEN 730 PM AND 830 PM IN
            BROOKINGS, CAUSING STREETS TO BE UNDER WATER. SOME PEA TO
            0.25 INCH HAIL ACCOMPANIED THE RAIN.

0905 PM     TSTM WND GST     1 WNW CURRIE            44.08N 95.68W
07/17/2010  E60.00 MPH       MURRAY             MN   TRAINED SPOTTER

            HEAVY RAIN AND WINDS ESTIMATED AT 60 MPH.

0907 PM     TSTM WND DMG     8 NNE SLAYTON           44.10N 95.69W
07/17/2010                   MURRAY             MN   LAW ENFORCEMENT

            2 TO 3 FOOT DIAMETER TREES DOWN AND TRAPPED 4 PEOPLE AT A
            RESTAURANT AT LAKE SHETEK. NO INJURIES. WINDS ESTIMATED
            AT 70 MPH. CARS AND CAMPERS DAMAGED.

0926 PM     TSTM WND GST     LISMORE                 43.75N 95.95W
07/17/2010  E70.00 MPH       NOBLES             MN   TRAINED SPOTTER

            60 TO 70 MPH WINDS LASTED 2 TO 3 MINUTES.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:15 PM CDTSevere Thunderstorm WarningFSDDickinson, Osceola45 min
Jul 17, 10:35 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson25 min
Jul 17, 10:57 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola48 min
Jul 17, 11:03 PM CDTFlash Flood WarningFSDDickinson3 hr
Jul 18, 12:40 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, O'Brien50 min
Jul 17, 7:54 PM CDTSevere Thunderstorm WarningFSDLincoln, Pipestone36 min
Jul 17, 8:27 PM CDTFlash Flood WarningFSDLincoln, Lyon, Murray, Pipestone3 hr
Jul 17, 8:32 PM CDTSevere Thunderstorm WarningFSDLincoln, Pipestone43 min
Jul 17, 9:00 PM CDTSevere Thunderstorm WarningFSDCottonwood, Murray45 min
Jul 17, 9:07 PM CDTSevere Thunderstorm WarningFSDNobles, Pipestone, Rock23 min
Jul 17, 9:32 PM CDTSevere Thunderstorm WarningFSDCottonwood, Jackson, Nobles43 min

Nearby

Tornado Warnings in Iowa, 2010Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.